The FDA and Brookstone Pharmaceuticals have notified healthcare professionals and consumers of a nationwide voluntary recall to the consumer level of all lots of Concentrated Acetaminophen Drops (acetaminophen 80mg/0.8mL) in 16oz bulk containers. The recalled drops were manufactured by Pharmaceutical Associates, NDC# 42192–504–16. The 16oz container is comparable to the size generally used to package regular strength acetaminophen elixir (acetaminophen 160mg/5mL). This aspect of the product, coupled with the absence of an integrated dosage delivery device is a contributing factor to possible dosing errors, especially inadvertent overdosing. The product is being recalled to minimize confusion and potential risk to patients from dosing errors. Overdosage of acetaminophen may result in hepatic and renal toxicity, and blood disorders.
Patients who have this product in their possession should stop using it immediately.
For more information visit www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm172252.htm.